Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 117, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 16, 2000, 7:53 PM EDT for Luzerne County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 16, 2000, 7:53 PM EDT (23:53 UTC)
- Expired
- Jun 16, 2000, 8:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Luzerne County, PA
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493 WUUS51 KBGM 162353 SVRBGM PAC079-170030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 753 PM EDT FRI JUN 16 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 830 PM EDT. * AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR HARVEYS LAKE...OR ABOUT 3 MILES NORTHWEST OF SWEET VALLEY...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PIKES CREEK AROUND 800 PM EDT. HARVEYS LAKE AND LEHMAN AROUND 805 PM EDT. DALLAS AND FERN BROOK AROUND 810 PM EDT. ORANGE AROUND 820 PM EDT. CARVERTON AND DURYEA AROUND 830 PM EDT. THIS IS A DANGEROUS STORM CONTAINING DAMAGING WIND GUSTS AND HAIL. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4137 7628 4127 7626 4129 7571 4141 7585 $$ JAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:55 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 16, 5:55 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE BINGHAMTON NY 555 PM EDT FRI JUN 16 2000 SHOWERS...MAYBE A RUMBLE OF THUNDER...GETTING INTO THE FINGER LAKES AND WESTERN MOHAWK VALLEY (SYR/UCA) ZONE GROUP WHERE NO MENTION OF EVENING RAIN WAS IN FORECAST...SO HAVE SENT OUT A QUICK UPDATE FOR THIS. ONLY BLYR FORCING AND THE HOT SOUPY AMS GENERATING THESE STORMS OFF LEFTOVER BNDRYS AND TERRAIN...SO THIS ROUND WL PROBABLY DSPT WITH THE SETTING SUN. I ANTICIPATE UPSTREAM CONVECTION MOVG ERN OH/WRN PA WL RMN SOUTH FOR THE MOMENT...WITH RMNDR FCST LOOKING GOOD FOR A LATE EVENING BREAK...THEN ADDL SHRA/TSRA WITH THE APCH FRONT AND S/WV TROF TWD MORNING. .BGM...NONE. BREWSTER N
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:22 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 53 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.